Alert archive / West Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 6, 2008, 4:33 PM EDT for Mercer County, West Virginia. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2008, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 6, 2008, 9:32 PM EDT
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Mercer County, WV
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:30 PM EDT | FLASH FLOOD | Oakvale, WV | AS MUCH AS A FOOT OF RUNNING WATER ACROSS POSSUM HOLLOW ROAD...AND CUMBERLAND ROAD BLOCKING TRAFFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 062034
FFWRNK
WVC055-070230-
/O.NEW.KRNK.FF.W.0033.080706T2033Z-080707T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 1030 PM EDT.
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
STATE PARK...WENONAH...SPANISHBURG...LERONA...FLAT TOP...DUNNS...
CAMP CREEK AND ATHENS. STREAM AND CREEK BASINS THAT ARE UNDER THE
HIGHEST THREAT OF FLASH FLOODING INCLUDE BRUSH CREEK AND HALES
BRANCH.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3742 8130 3742 8129 3743 8130 3748 8128
3760 8109 3757 8105 3747 8090 3742 8085
3739 8088 3738 8087 3731 8091 3738 8132
TIME...MOT...LOC 2033Z 180DEG 0KT 3742 8100
$$
JDS4 follow-up statements
000
WGUS71 KRNK 062050
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT SUN JUL 6 2008
WVC055-070230-
/O.CON.KRNK.FF.W.0033.000000T0000Z-080707T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
446 PM EDT SUN JUL 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR
MERCER COUNTY...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATHENS...CAMP
CREEK STATE PARK...WENONAH...SPANISHBURG...LERONA...FLAT TOP...DUNNS
AND CAMP CREEK. CREEKS AND STREAMS AFFECTED INCLUDE BRUSH CREEK...
PAYNE BRANCH... EAST RIVER... AND PRINCE BRANCH. FLOODING IN THE
OAKVALE AREA IS LIKELY.
RADAR ESTIMATES 2 TO 3 INCHES OF RAINFALL HAS FALLEN IN PARTS OF
MERCER COUNTY SINCE 345 PM...AND HEAVY RAIN CONTINUES IN THE AREA.
AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3742 8130 3742 8129 3743 8130 3748 8128
3760 8109 3757 8105 3747 8090 3742 8085
3739 8088 3738 8087 3731 8091 3738 8132
TIME...MOT...LOC 2046Z 180DEG 0KT 3742 8100
$$
JDS000
WGUS51 KRNK 062212
FFWRNK
WVC055-070245-
/O.EXT.KRNK.FF.W.0033.000000T0000Z-080707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT SUN JUL 6 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 1045 PM EDT.
* AT 600 PM EDT...HEAVY RAINFALL OVER THE WARNED AREA HAD ENDED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATHENS...
CAMP CREEK STATE PARK...WENONAH...SPANISHBURG...LERONA...FLAT
TOP...DUNNS AND CAMP CREEK
EXCESSIVE RUNOFF FROM HEAVY RAINFALL HAS LIKELY CAUSED FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
3 TO 4 INCHES OF RAIN ACROSS THE AREA HAS LIKELY CAUSED FLOODING
ALONG PAYNE BRANCH... HALES BRANCH AND THE EAST RIVER. THESE CREEKS
CONVERGE IN THE OAKVALE AREA. ALSO...2 TO 3 INCHES OF RAIN HAS
FALLEN IN THE BLUESTONE BASIN IN AND NEAR SPANISHBURG. TRIBUTARIES
OF THE BLUESTONE RIVER MAY REMAIN HIGH THROUGH 800 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3742 8130 3742 8129 3743 8130 3748 8128
3760 8109 3757 8105 3747 8090 3742 8085
3739 8088 3738 8087 3731 8091 3738 8132
TIME...MOT...LOC 2205Z 180DEG 0KT 3742 8100
$$
JDS000
WGUS71 KRNK 070041
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT SUN JUL 6 2008
WVC055-070245-
/O.CON.KRNK.FF.W.0033.000000T0000Z-080707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
837 PM EDT SUN JUL 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
MERCER COUNTY...
AT 815 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
FLOODING HAD OCCURRED IN SEVERAL AREAS IN THE OAKVALE AREA IN
SOUTHERN MERCER COUNTY. AS MUCH AS A FOOT OF RUNNING WATER HAD
BLOCKED CUMBERLAND ROAD AND POSSUM HOLLOW ROAD. ALSO FLOODING
OCCURRED ALONG PEGGY BRANCH NEAR HARDY. NO RAINFALL WAS OCCURRING
OVER THE REGION AS OF 830 PM. FLOOD WATERS WERE RECEDING AND THIS
FLOOD WARNING WILL LIKELY BE CANCELLED SOON.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3742 8130 3742 8129 3743 8130 3748 8128
3760 8109 3757 8105 3747 8090 3742 8085
3739 8088 3738 8087 3731 8091 3738 8132
TIME...MOT...LOC 0037Z 180DEG 0KT 3742 8100
$$000
WGUS71 KRNK 070132
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
931 PM EDT SUN JUL 6 2008
WVC055-070141-
/O.CAN.KRNK.FF.W.0033.000000T0000Z-080707T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
931 PM EDT SUN JUL 6 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MERCER COUNTY...
FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3742 8130 3742 8129 3743 8130 3748 8128
3760 8109 3757 8105 3747 8090 3742 8085
3739 8088 3738 8087 3731 8091 3738 8132
TIME...MOT...LOC 0131Z 180DEG 0KT 3742 8100
$$
JDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:20 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 6, 3:20 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EDT SUN JUL 6 2008 .SYNOPSIS... AN UPPER LEVEL AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL PUSH SLOWLY EASTWARD OVER THE NEXT SEVERAL DAYS LEAVING THE REGION IN A A BROAD...BUT WEAK SOUTHWEST FLOW. HIGH HUMIDITY AND WARM TEMPERATURES ALONG WITH SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ACROSS THE REGION AHEAD OF THIS UPPER SYSTEM. && .NEAR TERM /THROUGH MONDAY/... SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING WITH THE BETTER AREAL COVERAGE OF STORMS GRADUALLY SHIFTING TO THE SOUTHEAST THIS AFTERNOON AND TONIGHT. STORMS ARE MOVING SLOW AND HEAVY RAIN IS EXPECTED WITH ANY OF THE STRONGER CELLS. STORM COVERAGE WILL DIMINISH THROUGH THE OVERNIGHT HOURS WITH FOG DEVELOPING. AREAS OF DENSE IS POSSIBLE IN MOUNTAIN VALLEYS TOWARDS SUNRISE. OVERNIGHT TEMPERATURES WILL REMAIN MUGGY WITH LOWS IN THE 60S TO NEAR 70 IN THE PIEDMONT. UPPER LEVEL LOW WILL DRIFT TO THE NORTHEAST AND WILL LIKELY BE CENTERED OVER THE GREENBRIER VALLEY TOMORROW. THE BERMUDA HIGH CONTINUES TO BLOCK THIS FEATURE WHICH WILL KEEP UNSETTLE SCATTERED CONVECTION OVER THE AREA. LIKE THE LAST COUPLE OF DAYS...CONVECTION TO START FIRING AROUND NOON ACROSS THE WEST...THEN DRIFTS TO THE EAST IN THE AFTERNOON. STORMS THAT DEVELOP WILL BE SLOW MOVING WITH HEAVY DOWNPOURS. AREAS SEEING CONVECTION EARLY MAY STRUGGLE TO REACH 80...ESPECIALLY IN THE HIGHER ELEVATIONS. MOUNTAIN SITES WITH LATER ARRIVAL OF STORMS COULD WARM INTO THE LOWER TO MID 80S. EASTERN SITES SHOULD WARM TO NEAR NORMAL WITH MID TO UPPER 80S...POSSIBLY 90 TOWARD SOUTHSIDE. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... UPPER LEVEL LOW TO OPEN AS A TROUGH AND BE ALONG THE SPINE OF THE APPALACHIANS MONDAY NIGHT. SHORT WAVES RIDING ALONG THIS TROUGH AND WITH A SATURATED ATMOSPHERE...CAN NOT RULE OUT AN ISOLATED SHOWER THROUGH THE OVERNIGHT. SOME DRY AIR MAY ENTRAIN INTO THE REGION IN THE UPPER LEVELS AND WITH LOSE OF HEATING...THERE MAY NOT BE ANY SHOWERS THROUGH TUESDAY MORNING. WILL AT LEAST KEEP 20 POPS TO COVER FOR THIS UNCERTAINTY. ON THE OTHER HAND...FOG IS A GOOD POSSIBILITY WITH LIGHT WINDS AND SATURATED LOW LEVELS. PATCHY DENSE FOG IS LIKELY ACROSS THE MOUNTAIN VALLEYS WITH VISIBILITIES UNDER A MILE. OTHER AREAS WILL ALSO SEE SOME FOG BY SUNRISE TUESDAY MORNING WITH VISIBILITIES BEING 4-6 MILES. FOG WILL BURN OFF SLOWLY IN THE MORNING...THEN AN UPPER LEVEL TROUGH AND A SURFACE LEE TROUGH WILL COMBINE TO GENERATE CONVECTION DURING THE EARLY AFTERNOON AND EVENING HOURS. GFS STILL SHOWING THE UPPER LEVEL TROUGH SLOWLY PROGRESSING TO THE EAST COAST WHILE MAINTAINING A STUBBORN BERMUDA HIGH. WILL CONTINUE TO CARRY SLIGHT/CHANCE POPS...ESPECIALLY IN THE PIEDMONT...WITH UPPER LEVEL FEATURES NEAR/OVER THE AREA. TEMPERATURES THROUGH THE PERIOD WILL BE SIMILAR TO THIS PAST WEEKENDS TEMPERATURES. MUGGY OVERNIGHTS IN THE 60S TO LOWER 70S. DAYTIME TEMPERATURES WILL BE BELOW NORMAL IF SHOWERS COME ACROSS EARLY TO ABOVE NORMAL IF THEY ARRIVE LATE. GENERALLY 80S ACROSS THE MOUNTAINS TO 90 IN THE PIEDMONT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... COLD FRONT APPROACHES THE REGION WEDNESDAY WITH PREFRONTAL SHOWERS BEGINNING ACROSS THE MOUNTAINS IN THE MORNING. DESPITE AN INCREASING LOW LEVEL JET...EARLY ARRIVAL OF SHOWERS AND CLOUD COVER WILL LIMIT SEVERE POTENTIAL. EAST OF THE BLUE RIDGE...ESPECIALLY IN THE PIEDMONT AND ALONG THE NC/VA BORDER...INSTABILITY AND ISOLATION WILL BE BETTER AND THEREFORE STRONG STORMS COULD DEVELOP. THE COLD FRONT WILL SLOWLY MOVE THROUGH THE REGION WEDNESDAY NIGHT. HOWEVER...THERE IS NOT MUCH UPPER LEVEL PUSH WITH THE FRONT AND THEREFORE COULD GET HUNG UP ACROSS SOUTHEAST PORTION OF THE CWA (SOUTHSIDE). THE DEW POINT FRONT DOES NOT LOOK TO MOVE THROUGH THE REGION UNTIL 18Z THURSDAY. I WILL HANG ON TO SOME POPS FOR COUNTIES ALONG THE NC/VA BORDER THURSDAY MORNING...THEN HAVE A DRYING TREND FROM NORTH TO SOUTH IN THE AFTERNOON. A WEAK HIGH PRESSURE SYSTEM WILL BUILD IN THURSDAY NIGHT INTO FRIDAY NIGHT. THIS SHOULD BRING SOME TRANQUIL WEATHER IN FOR 24-36 HOURS. HOWEVER...UPPER LEVEL RIDGE BUILDING OVER THE GULF COAST AND ZONAL FLOW OVER THE AREA...COULD BRING STORMS INTO THE REGION BY FRIDAY NIGHT. THESE STORMS WILL GET ORGANIZED IN THE MISSISSIPPI VALLEY AND TRACK TO THE MID ATLANTIC REGION FRIDAY NIGHT AND INTO SATURDAY. THESE STORMS WILL LIKELY TRACK ALONG THE OLD WEDNESDAY FRONTAL BOUNDARY...WHICH COULD BE RETREATING THROUGH THE CWA DURING THIS TIME. DESPITE A COLD FRONTAGE PASSAGE MID WEEK...TEMPERATURES WILL HOVER NEAR NORMAL THROUGH NEXT WEEKEND. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... SCATTERED THUNDERSTORMS AREA EXPECTED TO CONTINUE THROUGH 03-06Z...WITH THE BETTER AREAL COVERAGE OF STORMS GRADUALLY SHIFTING TO THE SOUTHEAST THIS AFTERNOON AND TONIGHT. BASED ON CURRENT RADAR TRENDS HAVE ONLY INCLUDED TSRA IN THE BODY OF THE TAF FOR BLF AND LWB. STORMS ARE MOVING SLOW AND HEAVY RAIN IS EXPECTED WITH ANY OF THE STRONGER CELLS. OUTSIDE OF THE MVFR TO IFR CONDITIONS WITH THE THUNDERSTORMS...CEILINGS AND VISIBILITIES WILL BE VFR THROUGH 06Z. MVFR FOG IS EXPECTED TO FORM AFTER 06Z WITH VISIBILITIES NOT IMPROVING UNTIL AFTER SUNRISE ON MONDAY. THE UPPER TROF IS NOT FORECAST TO MOVE EAST OF THE COUNTY WARNING AREA UNTIL TUESDAY MORNING SO MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. ANOTHER FRONT PASSES ACROSS THE MID ATLANTIC REGION ON WEDNESDAY CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, Jul 6, 6:03 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 603 AM EDT SUN JUL 6 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-071015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 603 AM EDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A FEW STORMS MAY CONTAIN DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE AGAIN LIKELY MONDAY AND TUESDAY ACROSS MUCH OF THE AREA. HEAVY RAIN AND THE POTENTIAL FOR DAMAGING WIND WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 6, 2:17 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 217 PM EDT SUN JUL 6 2008 VAZ032-033-043-061915- PATRICK VA-FRANKLIN VA-HENRY VA- 217 PM EDT SUN JUL 6 2008 ...STRONG THUNDERSTORMS ENTERING HENRY COUNTY... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF BASSETT...OR ABOUT 3 MILES SOUTH OF FAIRY STONE STATE PARK...MOVING EAST AT 13 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SANVILLE AT 225 PM EDT...PHILPOTT DAM AT 230 PM EDT AND BASSETT AT 245 PM EDT. EXPECT RAINFALL AMOUNTS OF UP TO TWO INCHES BEFORE 3:00PM...SMALL HAIL AND STRONG GUSTY WIND WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. AMS
Special weather statement, Jul 6, 2:53 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 253 PM EDT SUN JUL 6 2008 NCZ001>003-019-VAZ015-016-062100- ASHE-ALLEGHANY NC-SURRY-WILKES-GRAYSON-CARROLL- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... WILKESBORO...INDEPENDENCE...GALAX 253 PM EDT SUN JUL 6 2008 ...HEAVY RAIN AND FREQUENT LIGHTNING THIS AFTERNOON... THUNDERSTORMS WILL BE AFFECTING THE NORTH CAROLINA AND SOUTHWEST VIRGINIA MOUNTAINS...EAST INTO THE FOOTHILLS THROUGH 4 PM. EXPECT TORRENTIAL DOWNPOURS WHICH WILL CAUSE PONDING OF WATER ON THE ROADS...AND POOR DRAINAGE FLOODING...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL. SOME LOCATIONS THAT WILL BE IMPACTED THROUGH 4 PM INCLUDE...THE BLUE RIDGE PARKWAY FROM FANCY GAP TO DOUGHTON PARK...WILKESBORO...AND MORAVIAN FALLS.
Special weather statement, Jul 6, 3:28 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 328 PM EDT SUN JUL 6 2008 WVZ043>045-062015- MONROE WV-GREENBRIER WV-SUMMERS WV- 328 PM EDT SUN JUL 6 2008 AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ALDERSON...OR ABOUT 3 MILES NORTH OF TALCOTT...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GLENRAY AT 355 PM EDT...ALDERSON AT 400 PM EDT... WOLFCREEK AT 405 PM EDT...PICKAWAY...ASBURY AT 415 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING...SMALL HAIL AND WINDS GUSTING 45 MPH WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 6, 3:50 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 350 PM EDT SUN JUL 6 2008 VAZ017-032-062045- PATRICK VA-FLOYD VA- 350 PM EDT SUN JUL 6 2008 AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WILLIS...OR ABOUT 2 MILES NORTHWEST OF MABRY MILL...MOVING NORTHEAST AT 9 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...MABRY MILL AT 355 PM EDT...ROCKY KNOB RECREATION AREA AT 425 PM EDT...ROCKY KNOB SUMMIT AT 430 PM EDT...WOOLWINE AT 440 PM EDT...AND CHARITY AT 445 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Local storm report, Jul 6, 4:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT SUN JUL 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG 2 N DOBSON 36.42N 80.72W
07/06/2008 SURRY NC LAW ENFORCEMENT
ONE TREE BLOWN DOWN ONTO A POWER LINE AT RED BRUSH ROAD.
&&
WHPSpecial weather statement, Jul 6, 4:18 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 418 PM EDT SUN JUL 6 2008 VAZ018-019-WVZ044-045-062100- CRAIG VA-MONROE WV-GREENBRIER WV-ALLEGHANY VA- 418 PM EDT SUN JUL 6 2008 AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF WHITE SULPHUR SPRINFS...OR ABOUT OVER GLACE...MOVING SOUTH AT 4 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GLACE AT 430 PM EDT...EARLEHURST AT 445 PM EDT...MONCOVE LAKE STATE PARK...AND SWEET SPRINGS AT 500 PM EDT... EXPECT HEAVY RAINS UP TO ONE INCH...SMALL HAIL AND WINDS GUSTING TO 45 MPH WITH THIS STORM. STAY INDOORS AWAY FROM WINDOWS IF YOU LIVE IN THE PATH OF THIS STORM. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 80 min |
Nearby
Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.